Indiana, 2004Flash Flood in Indiana, June 11, 2004
June 11, 2004 · NWS IWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 11, 12:30 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 12:30 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 AM EST FRI JUN 11 2004
.AVIATION...
AT 05Z SFC BOUNDARY WAS SOUTH OF THE TERMINALS WITH EASTERLY FLOW
AND IFR CIGS AT BOTH SBN AND FWA. SHRTWV OVER IL CAUSING AN AREA OF
SHWRS AND TSTMS OVER THE REGION ATTM. SHOWERS SHOULD TAPER OFF TO
LIGHT RAIN BY DAYBREAK AT SBN/FWA AND END BY 18Z AS SHRTWV MOVES
EAST OF THE AREA. TERMINALS SHOULD REMAIN IN COOL SECTOR TODAY WITH
SFC BOUNDARY SOUTH OF THE AREA, SO EXPECT LOW CLOUDS WILL BE SLOW TO
LIFT, BUT HAVE TRENDED UP WITH DAYTIME HEATING IMPROVING CONDITIONS
TO MVFR THIS AFTN.
&&
.SHORT TERM...
HEAVY RAIN WILL BE THE MAIN ISSUE TONIGHT. AN EAST-WEST COLD FRONT
ALONG THE MICHIGAN BORDER WILL SINK SLOWLY SOUTH TONIGHT INTO FRIDAY
MORNING...THEN MOVE JUST SOUTH OF THE CWFA FRIDAY AFTERNOON.
MOISTURE WILL BE PLENTIFUL ALONG THIS FRONT AS LOW LEVEL JET PUMPS
HIGH HUMIDITY NORTH INTO THE FRONTAL ZONE OVERNIGHT. ISENTROPIC LIFT
WILL CONTRIBUTE AS WELL...PEAKING AROUND MIDNIGHT. A SHORTWAVE TROF
WILL REACH THE IL/IN BORDER BY 12Z FRIDAY. THUNDERSTORMS WERE
DEVELOPING THIS AFTERNOON OVER MISSOURI AND CENTRAL ILLINOIS AND
WILL BE HEADING NORTHEAST INTO THE IWX CWFA THIS EVENING. ALL THIS
ADDS UP TO WIDESPREAD SHOWERS AND THUNDERSTORMS HERE TONIGHT INTO
EARLY FRIDAY MORNING. FLOOD GUIDANCE NUMBERS ARE STILL RATHER HIGH
MOST PLACES...24 HOUR RAINFALL TOTALS AT 8AM WERE GENERALLY UNDER AN
INCH...AND RAINFALL TOTALS SINCE 8AM HAVE ALSO BEEN RELATIVELY LIGHT
AS RAINFALL IN ILLINOIS HAS HAD A HARD TIME MAKING EASTWARD PROGRESS
/THOUGH THERE WAS A BAND OF SHOWERS IN OUR MICHIGAN COUNTIES THIS
MORNING THAT MAY HAVE DROPPED HALF AN INCH OR SO/. HPC IS EXPECTING
ONLY ISOLATED FLOOD PROBLEMS. THUS WILL HOLD OFF ON ISSUING A FLOOD
WATCH FOR NOW. HOWEVER...HEAVY RAIN IS LIKELY SO THE SITUATION WILL
HAVE TO BE MONITORED CLOSELY...ESPECIALLY NORTH OF U.S. 30.
SHOWER COVERAGE EXPECTED TO LESSEN FRIDAY AS 500MB SHORTWAVE TROF
MOVES OFF TO THE EAST AND FRONT SINKS SOUTH. COULD BE QUITE A
TEMPERATURE DIFFERENCE AS THE NORTHEAST IS IN THE COOL AIR WHILE THE
SOUTHWEST CORNER MAY GET INTO A MUCH WARMER AIR MASS IF THE WESTERN
PART OF THE SURFACE FRONT CAN EDGE BACK NORTH ENOUGH...AS IS
CURRENTLY INDICATED.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY
FRONTAL BOUNDARY WILL BE NEAR OR ACROSS CWA INTO WEEKEND BUT WITH
LOWER CHC POPS FRIDAY NIGHT AND SATURDAY AS SHORTWAVE RIDGE MOVES
ACROSS REGION. FRONT SHOULD BE PUSHED FAR ENOUGH NORTH SATURDAY
NIGHT TO REMOVE MENTION OF SHOWERS. CHANCE POPS AGAIN ON SUNDAY THEN
AS MORE SIGNIFICANT SHORTWAVE MOVES IN SUNDAY NIGHT INTO MONDAY WILL
HAVE HIGHER CHC POPS AS FRONT IS PULLED SOUTH ACROSS CWA. WILL STILL
FORECAST FRONT TO CLEAR CWA BY MONDAY NIGHT DESPITE GFS WANTING TO
HOLD UP PROGRESS AND BRING SHORTWAVE AND STRONG SURFACE LOW ACROSS
CWA DURING DAY TUE. THIS IS A BIG CHANGE FROM PREVIOUS RUNS AND WILL
NOT JUMP ON POPS THIS FAR OUT. OTHERWISE UPPER TROF IN THE NE US
WILL BRING NW FLOW AND SEASONABLE TEMPS INTO MID WEEK. MAY BE HARD
TO TIME WEAK IMPULSES IN THE NW FLOW TO PRODUCE ISOLATED TSTMS
ESPECIALLY WED BUT FOR NOW WILL KEEP DRY FORECAST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jun 10, 12:38 PM EST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1238 PM EST THU JUN 10 2004
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111015-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
1238 PM EST THU JUN 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS
AFTERNOON...WITH RAINFALL AMOUNTS OF A QUARTER TO HALF INCH
EXPECTED...THOUGH LOCALLY HEAVIER TOTALS WILL BE POSSIBLE WITH
THUNDERSTORMS. THERE IS A SLIGHT RISK OF A SEVERE STORM LATE THIS
AFTERNOON AND THIS EVENING SOUTHWEST OF A LINE FROM KNOX...TO
ROCHESTER...TO MARION.
MORE SHOWERS AND STORMS ARE FORECAST FOR TONIGHT...WITH RAINFALL
AMOUNTS OF HALF AN INCH SOUTH OF ROUTE 30 AND AROUND AN INCH NORTH OF
ROUTE 30 POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE FRIDAY...ALONG WITH
THE POTENTIAL FOR SOME LOCALIZED FLOODING. THUNDERSTORMS ARE ALSO
POSSIBLE SATURDAY THROUGH MONDAY WITH THE BEST CHANCE FOR SEVERE
WEATHER SUNDAY AFTERNOON AND SUNDAY EVENING WITH THE PASSAGE OF A
COLD FRONT. STORMS SUNDAY AFTERNOON AND EVENING MAY PRODUCE LARGE
HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Special weather statement, Jun 11, 1:07 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 AM EST FRI JUN 11 2004
INZ003>009-012>018-020-022>027-032>034-110630-
ADAMS-ALLENIN-BLACKFORD-CASSIN-DEKALB-ELKHART-FULTONIN-GRANT-
HUNTINGTON-JAY-KOSCIUSKO-LAGRANGE-LAPORTE-MARSHALL-MIAMI-NOBLE-
PULASKI-ST JOSEPHIN-STARKE-STEUBEN-WABASH-WELLS-WHITE-WHITLEY-
107 AM EST (107 AM CDT) FRI JUN 11 2004
...TORNADO WATCH NUMBER 432 HAS BEEN CANCELED...
TORNADO WATCH NUMBER 432 HAS BEEN CANCELED FOR ALL OF NORTHERN
INDIANA. THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS
GREATLY DIMINISHED ACROSS THE REGION.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHERN
INDIANA TONIGHT PRODUCING VERY HEAVY RAIN.
HITCHCOCK
Flash Flood, Cass
- When
- June 11, 3:00 AM EST to 4:30 AM EST
- Where
- Cass County, 4 mi W of Logansport
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.762, -86.346 (the zone’s center; the record gives no point)
Emergency management reported US 24 flooded with large boulders from landscaping swept onto highway causing auto accidents.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Minnesota, June 11, 2004$3.0 million · F3 · 4 events
- Tornadoes in Iowa, June 11, 2004$351,000 · F3 · 3 events
- Tornadoes in Iowa, June 11, 2004$50,000 · F3 · 2 events
- Tornado and Hail in Texas, June 11, 20043 injured · $350,000 · F2 · 8 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2004$877,000 · F1 · 70 events
- Tornado in Iowa, June 11, 2004$500,000 · F2 · 1 event
- Flooding in Wisconsin, June 11 to 12, 2004$21 million · 2 events
- Flooding in Indiana, June 11 to 28, 2004$300,000 · 8 events
- Flash Flood and Hail in Kansas, June 11 to 12, 2004$119,000 · 2.75 in hail · 21 events
- Lightning Strike in Georgia, June 11, 2004$150,000 · 1 event
- Tornadoes and Hail in Minnesota, June 11, 2004F1 · 33 events
- Flash Flood and Hail in Texas, June 11, 2004$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406833.